HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Drug Interactions / Side Effects (http://www.healthboards.com/boards/drug-interactions-side-effects/)
-   -   Drug Induced Parkinsonism (http://www.healthboards.com/boards/drug-interactions-side-effects/916077-drug-induced-parkinsonism.html)

2012frustrated 08-27-2012 02:13 PM

Drug Induced Parkinsonism
 
Hello everyone I have been on the internet almost everyday trying to learn whatever I can about drug induced parkinsonism. This all started in December 2011 when I went to my PCP because I was feeling very down and tired he prescribed estrogen, anti-depressents and fineally added mood stabelizers. None of these medications gave me any relief only wierd symptoms and more fatigue. My PCP refered me to a Psychiatrist that told me all the symptoms I was having were due to depression and not the medication or any other illness and simply prescribed Xanax and changed to dose of Prozac from 10mg to 20mg and changed the Zyprexa to Abilify. After a few weeks more of lost balance, lack of coordination, tremors, traveling pains and pure fear I went back to my PCP who then refered me to a Neurologist who did an MRI, Nerve studies, Blood work and a physical assesment and determined that it was in fact the drugs prescribed causing me to experience Parkinson's like symptoms he then prescribed Physical Therapy along with LevoDopa to help speed recovery but the LevoDopa caused me to start biting my lips and the shaking to get alittle worse so I stopped that and tried Mirapex which made me sick to my stomach and all my joints hurt very bad. I am now taking only 10mg of Prozac and I take 4 Ibuprophen 3-4 times a day for pain, my tremors are better, my balance and coordination has improved some what but I still can't shower without holding on to something and the fatigue is just horrible! My question is; has anyone else ever experienced anything like this and what did you do to help yourself get over it? I have lost my job already, the Neurologist stated that it could be permanent. I'm willing to try just about anything NATURAL to get my life back, I am 51 and have always worked and taken care of myself. ANY INSIGHT is welcome.

MStified 09-05-2012 03:37 AM

Re: Drug Induced Parkinsonism
 
Good Luck! Do share as you become more "schooled" on living subject=YOU!! Very interested in the Board postings on this subject. Wish I had SOMETHING!!

pebblebeach3 09-13-2012 12:28 AM

Re: Drug Induced Parkinsonism
 
I just saw your post on Parkinsons.
Be very careful on this diagnosis. Neurological disorders are very difficult to assess.
Here is why I say this.
In 1994 I developed tremors of my left arm. I went to a neurologist who put me thru tests such as MRI of the brain, EEG of the brain, blood work to rule out other issues and then I went thru the usual office visits for assessments.
I began seeing a neurologist I think in October or so and then came the diagnosis in December that I had Parkinson's disease.
I went to get a 2nd opinion from someone that was supposedly a specialist in Parkinsons. Based on physical examination he felt 75 % chance that it was parkinsons. There was no test that could confirm PD one way or the other. So I accepted the diagnosis. I was eventually on 3 different PD medications. Sinement; Eldepryl and amantidine. So I lived with this for 2 plus years. In 1997 i was being evaluated by an orthopedic surgeon for spine surgery. He sent me get a neuro consult and clearance for surgery. At the end of the visit he said I did NOT have PD. He felt it was Essential Tremor.
So here I was not knowing what to believe. Do I have PD or not.
I went back to the doctor that gave me the initial 2nd opinion. He just kept scratching his head. I ended up flying to Calif. for an opinion at the Parkinsons Institute. Conclusion was that NO I did not have Parkinsons and NO it was not essential tremor. He couldnt come up with any diagnosis at all. You said something in your post about tremors and parkinsons like symptoms.

There are 4 cardinal symptoms of PD. The symptoms are easy to remember by the acronym TRAP which stands for Tremors; rigididty, Akinesia and Postural Instability.

Tremors by themself does not mean you have Parkinson's disease. As per my research and the doctor in California for someone to really have Parkinsons disease first you really need to have more then 1 of the 4 cardinal symptoms of PD. A lot of things can cause tremors.

Before you accept the diagnosis of Parksonis disease I suggest you get a 2nd or 3rd or 4th opinion if necessary. Make sure that the doctor you see is really a specialist in Parkinsons disease.

I would hate to see you go thru what I did in misdiagnosed with Parkinsons disease.

If you have any questions feel free to ask me. If I can answer you I will do my best to give you the right answers. Good luck.

Allan


All times are GMT -7. The time now is 12:37 PM.